Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 385, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Sep 14, 2011, 7:04 PM CDT for Montgomery County, Stewart County, Tennessee. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 14, 2011, 7:04 PM CDT (00:04 UTC)
- Expired
- Sep 14, 2011, 7:45 PM CDT
- In force
- 41 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Montgomery County, TN, Stewart County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 14, 7:30 PM CDT | TSTM WND DMG | 10 Sw Dover, TN | TREES DOWN ALONG HWY 232 NEAR KENTUCKY LAKE. |
| Sep 14, 7:30 PM CDT | TSTM WND DMG | 1 S Dover, TN | TREES DOWN AND PARTIALLY BLOCKING HWY 49. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.1 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 65 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 1841 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
040
WUUS54 KOHX 150004
SVROHX
TNC125-161-150045-
/O.NEW.KOHX.SV.W.0385.110915T0004Z-110915T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
704 PM CDT WED SEP 14 2011
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
STEWART COUNTY IN MIDDLE TENNESSEE...
WESTERN MONTGOMERY COUNTY IN MIDDLE TENNESSEE...
* UNTIL 745 PM CDT
* AT 701 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR NEW
CONCORD...MOVING EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
DOVER...
CUMBERLAND CITY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
&&
LAT...LON 3667 8786 3664 8784 3665 8744 3638 8747
3638 8770 3635 8777 3634 8784 3636 8791
3636 8800 3644 8807 3655 8804 3667 8808
3668 8799
TIME...MOT...LOC 0002Z 271DEG 38KT 3649 8808
$$
SHAMBURGER1 follow-up statement
853
WWUS54 KOHX 150025
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
725 PM CDT WED SEP 14 2011
TNC125-161-150045-
/O.CON.KOHX.SV.W.0385.000000T0000Z-110915T0045Z/
STEWART TN-MONTGOMERY TN-
725 PM CDT WED SEP 14 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
MONTGOMERY AND STEWART COUNTIES UNTIL 745 PM CDT...
AT 723 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR DOVER...MOVING EAST AT 45 MPH. NICKEL SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
DOVER AND CUMBERLAND CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
AT 723 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A TREE BLOWN DOWN IN
WESTERN STEWART COUNTY.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3667 8786 3664 8784 3665 8744 3638 8747
3638 8770 3635 8777 3634 8784 3636 8791
3636 8800 3644 8807 3655 8804 3667 8808
3668 8799
TIME...MOT...LOC 0024Z 273DEG 38KT 3646 8779
$$
SHAMBURGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 14, 6:34 PM CDT, 30 minutes earlier.
Area forecast discussion, Sep 14, 6:34 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 634 PM CDT WED SEP 14 2011 .UPDATE... 00Z AVIATION DISCUSSION. && .AVIATION... LINE OF SHRA/TSRA APPROACHING CWA BORDER FROM THE WEST WITH -SHRA OUT AHEAD OF ACTIVITY NEARING BNA. HAVE MOVED UP TIMING OF PRECIP BASED ON LATEST TRENDS AT BNA BUT ONLY SLIGHTLY AT CSV. PRELIM 00Z OHX SOUNDING STILL SHOWING CONSIDERABLE DRY AIR THROUGHOUT THE COLUMN WHICH WILL LIKELY CAUSE CURRENT ACTIVITY TO DIMINISH AS IT MOVES ACROSS MID TN. HOWEVER...STILL EXPECTING RAPID DECLINE FROM CURRENT VFR CONDITIONS DOWN TO MVFR/IFR AS ACTIVITY REACHES AIRPORTS THIS EVENING/OVERNIGHT. STRATIFORM SHRA/TSRA TO AFFECT TERMINALS FOR SEVERAL HOURS AFTER INITIAL ACTIVITY WITH PRECIP ENDING BY 10-14Z. MVFR CIGS WITH GUSTY NORTH/NORTHEAST WINDS ON THURSDAY WITH GUSTS OVER 20 KTS AT TIMES. && .PREV DISCUSSION... /ISSUED 226 PM CDT WED SEP 14 2011/ DISCUSSION...SURFACE MAP AT 19Z SHOWS COLD FRONT EDGING ITS WAY INTO KENTUCKY, WITH AN AREA OF ACTIVE WEATHER IN WEST TENNESSEE INCHING ITS WAY TOWARD THE TENNESSEE RIVER. TEMPERATURES ACROSS THE MID STATE HAVE RISEN WELL INTO THE 80'S, WITH DEW POINTS MAINLY IN THE MID 50'S TO AROUND 60. LATEST WRF MODEL SHOWS THE FRONT ENTERING MIDDLE TENNESSEE AROUND 02Z, WITH THE BULK OF THE PRECIPITATION OCCURRING BEHIND THE SURFACE BOUNDARY GIVEN OUR LACK OF PRE-FRONTAL INSTABILITY. MOST OF THE RAIN WILL BE EAST OF NASHVILLE BY SUNRISE, WITH SHOWERS POSSIBLY LINGERING INTO THE AFTERNOON ALONG THE PLATEAU BEFORE THE SYSTEM EXITS THE MID STATE. EXPECT SIGNIFICANTLY COOLER AIR BEHIND THE FRONT AS HIGH PRESSURE BUILDS IN FROM THE NW, WITH MORE FALL-LIKE WEATHER GOING INTO THE WEEKEND. EXPECT THE SFC RIDGE TO MOVE EAST OF MIDDLE TENNESSEE ON SUNDAY, USHERING IN A WARMING TREND, WITH THE NEXT SURFACE SYSTEM NOT FAR BEHIND. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 55
Hazardous weather outlook, Sep 14, 5:01 AM CDT, 14 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 501 AM CDT WED SEP 14 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-151000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 501 AM CDT WED SEP 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT... MAINLY ALONG AND NORTH OF INTERSTATE 40 AND ALONG AND WEST OF INTERSTATE 65. MAIN CONCERNS WITH STRONG TO SEVERE THUNDERSTORMS THAT DO DEVELOP WILL BE STRONG TO DAMAGING WINDS...HAIL...AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
In the hours before
Special weather statement, Sep 14, 6:44 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
644 PM CDT WED SEP 14 2011
TNZ005-022>024-150030-
BENTON-HOUSTON-HUMPHREYS-STEWART-
644 PM CDT WED SEP 14 2011
...SIGNIFICANT WEATHER ADVISORY FOR BENTON...HOUSTON...HUMPHREYS AND
STEWART COUNTIES...
AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF
MURRAY TO 14 MILES SOUTHWEST OF BUENA VISTA...OR ALONG A LINE
EXTENDING FROM 7 MILES NORTHEAST OF MURRAY TO 26 MILES SOUTHWEST OF
CAMDEN...MOVING EAST AT 35 MPH.
THESE STORMS WILL BE NEAR...
CAMDEN BY 710 PM CDT.
DOVER BY 720 PM CDT.
NEW JOHNSONVILLE BY 725 PM CDT.
TENNESSEE RIDGE BY 730 PM CDT.
WAVERLY BY 730 PM CDT.
PEOPLE IN BENTON...STEWART...WESTERN HOUSTON AND WESTERN HUMPHREYS
COUNTIES...INCLUDING THE CITIES OF CAMDEN...DOVER...NEW JOHNSONVILLE
AND TENNESSEE RIDGE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.
PENNY SIZE HAIL...AND WINDS AROUND 55 MPH ARE EXPECTED WITH THESE
STORMS.
LAT...LON 3667 8786 3664 8784 3664 8764 3654 8763
3623 8764 3584 8786 3585 8822 3612 8822
3626 8809 3636 8810 3637 8801 3644 8807
3653 8804 3668 8807
55The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 7:32 PM CDT | Special Weather Statement | OHX | Benton, Humphreys | 28 min |
| Sep 14, 7:43 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Houston, Montgomery, Robertson, Stewart | 47 min |
| Sep 14, 7:46 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 44 min |
| Sep 14, 9:30 PM CDT | Special Weather Statement | OHX | Rutherford, Williamson | 45 min |
| Sep 14, 10:18 PM CDT | Special Weather Statement | OHX | Rutherford | 27 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.